Top
10
Doctor insights on: When Should I Be Concerned Enough About My Hives To Go To The Er

Share
1

1
When should I be concerned enough about my hives to go to the er?

When should I be concerned enough about my hives to go to the er?

When severe.: You should become concerned enough to go to the er if your hives are severe, or if they are associated with cough, shortness of breath, wheezing, or other breathing difficulty including tongue or throat swelling. ...Read more

See 1 more doctor answer
Dr. Linda Callaghan
3 doctors shared insights

Hives (Definition)

Also known as urticaria, hives are an outbreak of red bumps or wheals that appear quickly after exposure to certain allergens (foods, medications, other substances). Hives vary in size, are itchy, can burn, and can last for up to ...Read more


3

3
I have had hives for 4 days off and on. after Benadryl (diphenhydramine) wears off they return. have taken 400 mg today and they're back. Do I need to go to the ER???

I have had hives for 4 days off and on. after Benadryl (diphenhydramine) wears off they return.  have taken 400 mg today and they're back. Do I need to go to the ER???

Only if...: Hello. I am sorry about your hives. Can you identify what might be causing them? If so, please avoid. If not, you should see your primary care doctor or urgent care clinic ASAP who may refer you to see an allergist. Only go to the ER if you are having trouble breathing, chest pain, or if you have severe swelling, fever, or other signs of life-threatening illness. ...Read more

See 1 more doctor answer
4

4
Are a few hives & facial heat, flushing reasons to go to the ER or call 911? I didn't know what i was reacting to but was fine after taking xyzal (levocetirizine).

Are a few hives & facial heat, flushing reasons to go to the ER or call 911? I didn't know what i was reacting to but was fine after taking xyzal (levocetirizine).

Hive flushing: If you were fine, i don't think a trip to the er is necessary. More severe symptoms such as wheezing, shortness of breath, low blood pressure or throat swelling would be concerns that need to be addressed at the er. I recommend you see and allergist/immunologist and consider getting an epipen, (epinephrine) Adrenaclick or Auvi-Q for anaphylaxis treatment. ...Read more

5

5
I have gone to the ER with a full body case of hives and they came back again, what should I do?

Hives: If it recurs and you don't have any problems breathing, stomach pain or nauseat, vomitting, you can take otc zyrtec, Claritin (loratadine) or Allegra once to twice a day to control your symptoms. If it lasts more than 6 weeks, you should seek medical advice from a specialist. Most of the time acute hives are benign. ...Read more

6

6
I broke out in hives and went to the er. They gave me a few shots and they cleared up until the next morning. Nothings helping :(?

I broke out in hives and went to the er. They gave me a few shots and they cleared up until the next morning. Nothings helping :(?

Antihistamines help: Your medicines from the er may have worn off. If they gave you prescriptions you should get them filled. Antihistamines such as Diphenhydramine (benadryl) or Cetirizine (zyrtec) should be taken continuously until your regular doctor can evaluate you. Be cautious of sleepiness with the use of around the clock antihistamines. ...Read more

8

8
breaking out which seems like from everything. I get over heated hives are everywhere even sending me to the ER and being in ICU.. All test show noth?

 breaking out which seems like from everything. I get over heated hives are everywhere even sending me to the ER and being in ICU.. All test show noth?

See allergist: It's time for you to consult an allergist who will likely obtain a more detailed history from you re. to potential triggers and order the appropriate blood tests if indicated. ...Read more

9

9
I have had a rash and hives all over my body since taking tdap at the er and it has been 25 days and it still has not gone away.

I have had a rash and hives all over my body since taking tdap at the er and it has been 25 days and it still has not gone away.

See your doc: Time to see your doc, not ER. As you suggest what seemed to have been a skin reaction to the vaccine is not and coinciding factors may have contributed to your ailments. A thorough exam with a good history will help in understanding the nature of your rash and the best therapeutic options. ...Read more

10

10
I get hives with any cold/pain relievers. Delsym (dextromethorphan) landed me in the ER twice for severe hives. Is there a pain reliever that won't do this to me?

I get hives with any cold/pain relievers. Delsym (dextromethorphan) landed me in the ER twice for severe hives. Is there a pain reliever that won't do this to me?

Maybe (not) . . .: You'll need to do a bit of detective work. Find the ingredient label for any cold & pain relievers that you've tried & reacted to including delsym (dextromethorphan). Look for common ingredients that could explain your allergy. It may be a coloring or flavoring agent. Consult an allergist for specific information. Get as much specific info & details as possible before going to see doc. For instance, what pain reliev. ...Read more